MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, ethnicity: information asked/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.An attempt to obtain additional information was conducted, however there is no additional information available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had a crack.The iol was cut out and removed from the eye during the same procedure.Another johnson & johnson lens (same model and diopter) was being used as the replacement lens, however while being implanted the patient's capsule broke.Through follow-up, it was confirmed there was no vitrectomy, incision enlargement, or sutures required in the patient's left eye.No additional information was provided to johnson & johnson surgical vision.This report is being submitted to capture the cracked iol.A separate report is being submitted for the capsule break event.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 8/25/2021.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received in the original lens case.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptic and that the lens was received cut in half (only one half received), which is consistent with a lens that was handled during removal and replacement.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12047499
Report Number2648035-2021-08050
Device Sequence Number3647772
Product Code MFK
UDI-Device Identifier05050474560697
UDI-Public(01)05050474560697(17)240130
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model NumberZLB00
Device Catalogue NumberZLB00U0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/29/2021
09/02/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/23/2021
09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1